Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having high blood pressure. Had upper abdominal pain. Taken famotidin. Could this be causing high blood pressure?

I usually have normal blood pressure but today at work we did a decontamination training and when I went into the suit my blood pressure was high but not too bad. When I came out of the suit my blood pressure was 172/112. Should I be concerned. I also went to the ER last week for upper abdominal pain . They thought it was either my gallbladder or an ulcer so they put me on 20mg 2x s daily of Famotidine . Could this be causing my blood pressure to be high?
Asked On : Wed, 6 Jun 2012
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to Health care magic forum. Of course famotidine have many cardiac side effects, except hypertension, so need not consider it to be due to hypertension.
The epigastric pain if due to excess of alcohol consumption it can cause hyper tension as well. So you can attribute it to be due to alcohol.
Even other wise also if there is if you have a hystory of hypertension in the family you can get it some times, when you are in some sort of mental or physical stress, and comes down when stress is relieved. But it gets stabilised after some time and it continues for life then you have to use the antihypertensives. If the present hypertension is continuing, you should start medicines immediately.
I advise you to consult a cardiologist for investigation and treatment.
Besides i advise you to follow some diet recommendations as avooid taking spices, chillies, junk foods, oily foods, avoid salt as far as possible. avoid alcohol for life.
Wishing for a quick recovery and thanks for calling.
Answered: Thu, 21 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor